Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



$ \omega$-chaos and topological entropy

Author: Shi Hai Li
Journal: Trans. Amer. Math. Soc. 339 (1993), 243-249
MSC: Primary 58F13; Secondary 58F08
MathSciNet review: 1108612
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present a new concept of chaos, $ \omega $-chaos, and prove some properties of $ \omega $-chaos. Then we prove that $ \omega $-chaos is equivalent to positive entropy on the interval. We also prove that $ \omega $-chaos is equivalent to the definition of chaos given by Devaney on the interval.

References [Enhancements On Off] (What's this?)

  • [AKM] R. Adler, A. Konheim, and M. McAndrew, Topological entropy, Trans. Amer. Math. Soc. 114 (1965), 309-319. MR 0175106 (30:5291)
  • [B] G. Birkhoff, Dynamical systems, Amer. Math. Soc., Providence, R.I., 1927; reprinted 1990.
  • [BBCDS] J. Banks, J. Brooks, G. Cairns, G. Davis, and P. Stacey, On Devaney's definition of chaos, preprint (1990).
  • [Bl] L. Block, Homoclinic points of mappings of the intervals, Proc. Amer. Math. Soc. 72 (1978), 576-580. MR 509258 (81m:58063)
  • [C] W. A. Coppel, Continuous maps of an interval, Lecture Notes, IMA Preprint Series #26, Minneapolis, Minn., 1983.
  • [D] R. Devaney, An introduction to chaotic dynamical systems, Benjamin/Cummings, 1986. MR 811850 (87e:58142)
  • [G] W. H. Gottschalk, Orbit-closure decompositions and almost periodic properties, Bull. Amer. Math. Soc. 50 (1944), 915-919. MR 0011436 (6:165a)
  • [GH] W. H. Gottschalk and G. A. Hedlund, Topological dynamical systems, Amer. Math. Soc., Providence, R.I., 1955. MR 0074810 (17:650e)
  • [H] G. A. Hedlund, Sturmian minimal sets, J. Amer. Math. 67 (1945), 605-619. MR 0010792 (6:71f)
  • [Li] Li, S-H., Dynamical properties of the shift maps on the inverse limit spaces, Ergodic Theory Dynamical Systems 12 (1992), 95-108. MR 1162402 (93g:58044)
  • [LY] T-Y Li and J. A. Yorke, Period $ 3$ implies chaos, Amer. Math. Monthly 82 (1975), 985-992. MR 0385028 (52:5898)
  • [M] M. Misiurewicz, Horseshoes for continuous mappings of an interval, Bull. Acad. Polish Sci. 27 (1979), 167-169. MR 542778 (81b:58033)
  • [O] Y. Oono, Period $ \ne {2^n}$ implies chaos, Progr. Theoret. Phys. 59 (1978), 1028.
  • [MH] M. Morse and G. A. Hedlund, Symbolic dynamics II: Sturmian trajectories, Amer. J. Math. 62 (1940), 1-42. MR 0000745 (1:123d)
  • [N] M. B. Nathanson, J. Combin. Theory Ser. A 22 (1977), 61. MR 0424573 (54:12532)
  • [S] A. N. Sharkovskii, About continuous maps on the set of $ \omega $-limit points, Proc. Acad. Sci. Ukraine 1965, 1407-1410.
  • [S] -, Behavior of mappings in the neighborhood of an attracting set, Ukrainian Math. J. 18 (1966), 60-83. MR 0212784 (35:3649)
  • [S] -, On the properties of discrete dynamical systems, Proc. Internat. Colloq. on Iterative Theory and Appl., Toulouse, 1982.
  • [Sm] J. Smitál, Chaotic functions with zero topological entropy, Trans. Amer. Math. Soc. 297 (1986), 269-282. MR 849479 (87m:58107)
  • [X1] J.-C. Xiong, A note on minimal sets of interval maps, preprint (1986).
  • [X2] -, The attracting center of a continuous self-map of the interval, Ergodic Theory Dynamical Systems 8 (1988), 205-213. MR 951269 (90b:58131)
  • [X3] -, A chaotic map with topological entropy 0, Acta Math. Sci. 6 (1986), 439-443. MR 924033 (89b:58143)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F13, 58F08

Retrieve articles in all journals with MSC: 58F13, 58F08

Additional Information

Keywords: Chaos, $ \omega $-chaos, topological entropy, minimal set, scrambled set
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society